Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 5, 2006, 8:58 PM CDT for Eastland County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2006, 8:58 PM CDT (01:58 UTC)
- Expired
- May 5, 2006, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 56 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 060201 CCA
TORFWD
TXC133-060245-
/O.NEW.KFWD.TO.W.0012.060506T0158Z-060506T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 945 PM CDT
* AT 855 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
9 MILES SOUTH OF EASTLAND...MOVING EAST AT 20 MPH. AT 848 PM...A BRIEF
TORNADO TOUCHDOWN 7 MILES WEST OF CARBON.
* THE TORNADO IS EXPECTED TO BE NEAR...
6 MILES NORTH OF GORMAN BY 915 PM
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL TO BASEBALL SIZE AND DAMAGING
WINDS TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3233 9893 3247 9848 3231 9848 3228 9851
3220 9868 3217 9884 3219 9888 3228 9889
$$1 follow-up statement
000
WWUS54 KFWD 060220
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT FRI MAY 5 2006
TXC133-060245-
/O.CON.KFWD.TO.W.0012.000000T0000Z-060506T0245Z/
EASTLAND TX-
918 PM CDT FRI MAY 5 2006
...A TORNADO WARNING CONTINUES UNTIL 945 PM CDT FOR CENTRAL EASTLAND
COUNTY...
AT 918 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
TORNADOES WAS LOCATED 17 MILES EAST OF CARBON MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RURAL EASTERN EASTLAND COUNTY THROUGH 930 PM
IN ADDITION TO TORNADOES, LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING
WINDS ARE LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY
MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3233 9893 3247 9848 3231 9848 3228 9851
3220 9868 3217 9884 3219 9888 3228 9889
$$
07/BBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 7:11 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 5, 7:11 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 711 PM CDT FRI MAY 5 2006 .UPDATE... QUICK UPDATE TO PUBLISH FOR SEVERE THUNDERSTORM WATCH 296...ALONG AND WEST OF A LINE THROUGH JACK...PARKER...HOOD...SOMERVELL...BOSQUE...CORYELL TO LAMPASAS. STRONG SUPERCELLS OUT IN THE ROLLING PLAINS MOVING TOWARDS EASTLAND AS THIS IS WRITTEN. 84 && .PREV DISCUSSION... /ISSUED 645 PM CDT FRI MAY 5 2006/ AVIATION UPDATE...TSTMS BUILDING THIS EVENING TO THE WEST AND WILL CONTINUE THROUGH TONIGHT. NO SIG CHANGES TO THE TAFS WITH THE EXCEPTION OF SOME LOWER CIGS TOWARD MORNING. MODELS CONTINUE TO DISAGREE WITH WIND FIELDS AND TIMING OF PRECIP...BUT CURRENTLY THINK THAT TSTMS WILL CONGLOMERATE SOMETIME AFTER DARK TO THE WEST AND MOVE EAST OVERNIGHT. CURRENT TIMING SHOWS TEMPO 06-10Z AT DFW FOR TSTM ARRIVAL. THIS MAY NEED TO BE ADJUSTED UPWARD LATER. PRECIP SHOULD END SOMETIME DURING THE MID MORNING TOMORROW...AND WILL SHOW IMPROVING CIGS/VSBY BY MID MORNING. /DUNN/ DISCUSSION... ANOTHER TRICKY FORECAST FOR TONIGHT WITH ANOTHER OVERNIGHT RAIN AND THUNDERSTORM EVENT ON THE HORIZON. RIGHT NOW...THE STATIONARY BOUNDARY THAT HAS BEEN SLOWLY MOVING AROUND NORTH TEXAS THE PAST FEW DAYS IS IN THE FAR SOUTHERN SECTIONS OF THE CWA. CUMULUS CAN BE SEEN ON SATELLITE DEVELOPING ALONG THIS LINE BUT NO SHOWERS OR STORMS HAVE DEVELOPED YET. WILL HAVE TO WATCH THIS AREA FIRST FOR DEVELOPMENT THIS AFTERNOON AND EVENING. ALSO...SOME SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE COUNTIES ALONG THE RED RIVER...BUT THOSE SHOWERS AND STORMS HAVE QUICKLY DISSIPATED AND HAVE BEEN OF NO CONCERN AT THIS TIME. MODELS ARE IN AGREEMENT THAT ANOTHER MCS WILL DEVELOP IN WEST TEXAS AND THEN TRACK EAST ACROSS NORTH TEXAS DURING THE OVERNIGHT HOURS. TIMING AND PLACEMENT OF THE MCS HAS BEEN THE TRICKY PART BUT HAVE OPTED TO TAKE THE SOUTHERN ROUTE AND MOVE THE MAIN MCS ALONG THE BOUNDARY TO OUR SOUTH. IT APPEARS THAT ANOTHER MCS WILL ALSO DEVELOP AND MOVE OFF TO THE NORTHEAST ACROSS OUR NORTHERN COUNTIES AND INTO OKLAHOMA. THEREFORE...HAVE KEPT HIGH POPS ACROSS ALL THE CWA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE AGAIN ACROSS ALL THE AREA TONIGHT WITH DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS. HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME AS IT APPEARS THE STORMS WILL BE MOVING FAST ENOUGH TO CAUSE NO MORE THAN JUST LOCALIZED FLOODING. GENERAL CONSENSUS IS THAT THE STORMS WILL NOT REALLY GET GOING IN NORTH TEXAS UNTIL AFTER 10 PM AND THEN SPREAD FROM WEST TO EAST...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS POP UP DURING THE EVENING HOURS. BEGINNING LATE SATURDAY MORNING/EARLY AFTERNOON WE WILL BEGIN TO DRY OUT FROM WEST TO EAST. THE REST OF THE WEEKEND LOOKS DRY AND THEN BEGIN TO INTRODUCE LOW POPS BEGINNING MONDAY AND LASTING THROUGH THE WEEK. BEST CHANCES FOR RAIN WILL BE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL SYSTEM SKIRTS JUST NORTH OF THE RED RIVER...AND AGAIN ON WEDNESDAY/THURSDAY WHEN A COLD FRONT COMES THROUGH THE REGION. TEMPERATURES WILL COOL SLIGHTLY WITH THIS FRONT AND HAVE OPTED TO SIDE WITH THE GFS ON THIS SITUATION. AS FOR TEMPERATURES THIS WEEK...HAVE GENERALLY GONE A DEGREE OR SO COOLER THAN GUIDANCE GIVEN THAT GUIDANCE HAS BEEN RUNNING A LITTLE WARM LATELY. TEMPERATURES WILL BE WARM ON TUESDAY BEFORE THE FRONT AND WILL SEE A WARMING TREND INTO THE WEEKEND AFTER THE FRONT. 82/JLD && .FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101- TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-TXZ141-TXZ142- TXZ143-TXZ144-TXZ156-TXZ157. && /84
Hazardous weather outlook, May 5, 4:00 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI MAY 5 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM BOWIE TO DENTON TO SULPHUR SPRINGS. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS THIS AFTERNOON AND MOVE EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT EXTENDS ACROSS CENTRAL TEXAS. A COMPLEX OF STRONG TO SEVERE STORMS WILL LIKELY AFFECT THE GOLDTHWAITE...LAMPASAS...AND TEMPLE AREAS LATE THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT ALONG AND NORTH OF THE FRONTAL BOUNDARY AS MOISTURE IS LIFTED NORTH. A SECOND COMPLEX OF STORMS SHOULD THEN MOVE EAST ACROSS THE NORTHERN HALF OF NORTH TEXAS...INCLUDING THE DALLAS FORT WORTH METROPLEX DURING THE EARLY MORNING HOURS. LARGE HAIL AND ISOLATED STRONG WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY... RESULTING IN FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN RECENT DAYS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHERN SECTIONS OF NORTH TEXAS AFTER 6 PM....AND ELSEWHERE IN THE SLIGHT RISK AREA AFTER 11 PM. 07
In the hours before
Special weather statement, May 5, 7:36 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 736 PM CDT FRI MAY 5 2006 TXZ100-101-115-116-060100- JACK-PALO PINTO-STEPHENS-YOUNG- 736 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... THE THREAT OF SEVERE WEATHER IS INCREASING ACROSS JACK...PALO PINTO...STEPHENS...AND YOUNG COUNTIES. SEVERE THUNDERSTORMS WILL MOVE INTO STEPHENS AND YOUNG COUNTIES BY 830 PM...AND WILLY LIKELY CONTINUE MOVING EAST INTO PALO PINTO AND JACK COUNTIES AFTER 9 PM. THERE IS THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS TO ACCOMPANY THESE STORMS. SEVERE WEATHER WARNINGS APPEAR LIKELY OVER PORTIONS OF JACK...PALO PINTO...STEPHENS...AND YOUNG COUNTIES LATER THIS EVENING...AND PEOPLE IN THE PATH SHOULD MONITOR THE LATEST WEATHER INFORMATION AS THESE DANGEROUS STORMS APPROACH. 07/BB
Local storm report, May 5, 8:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI MAY 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 5 SW CISCO 32.33N 99.04W
05/05/2006 E1.75 INCH EASTLAND TX LAW ENFORCEMENT
GOLFBALL-SIZE HAIL IN NIMRODLocal storm report, May 5, 8:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT FRI MAY 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TORNADO 7 W CARBON 32.27N 98.95W
05/05/2006 EASTLAND TX LAW ENFORCEMENT
PUBLIC REPORTED TORNADO WEST OF CARBON NEAR PLESANT
HILL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 5, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 65 min |
| May 5, 8:18 PM CDT | Tornado Warning | FWD | Eastland | 42 min |
| May 5, 8:58 PM CDT | Tornado Warning | FWD | Eastland | 47 min |
| May 5, 9:10 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 65 min |
| May 5, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 60 min |
| May 5, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 31 min |
| May 5, 9:56 PM CDT | Tornado Warning | FWD | Stephens | 32 min |
| May 5, 9:59 PM CDT | Tornado Warning | FWD | Mills | 46 min |
| May 5, 10:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 52 min |
| May 5, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| May 5, 10:44 PM CDT | Tornado Warning | FWD | Mills | 28 min |
| May 5, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 54 min |
| May 5, 10:57 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 63 min |
| May 5, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| May 5, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 60 min |
| May 5, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 55 min |
| May 5, 11:51 PM CDT | Tornado Warning | FWD | Coryell | 39 min |
| May 6, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 56 min |
| May 6, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 64 min |
| May 6, 12:15 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 6, 12:20 AM CDT | Tornado Warning | FWD | McLennan | 55 min |
| May 6, 12:27 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 63 min |
| May 6, 12:29 AM CDT | Tornado Warning | FWD | Coryell | 46 min |
| May 6, 12:41 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| May 6, 12:42 AM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 3 hr |
| May 6, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas | 51 min |
| May 6, 12:56 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 64 min |
| May 6, 1:14 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 61 min |
| May 6, 1:54 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 66 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 2 hr |
| May 6, 2:14 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| May 6, 2:30 AM CDT | Flash Flood Warning | FWD | Limestone | 2 hr |
| May 6, 2:33 AM CDT | Flash Flood Warning | FWD | Milam | 117 min |
| May 6, 2:47 AM CDT | Flash Flood Warning | FWD | Robertson | 2 hr |
| May 6, 2:57 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 57 min |
| May 6, 3:40 AM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 2 hr |
| May 6, 3:51 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.